MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD. 8010379 SIGMA HP PAT RES GUIDE; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES

DEPUY INTERNATIONAL LTD. 8010379 SIGMA HP PAT RES GUIDE; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Catalog Number 950501121
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during tka, the patella clamp was not catching to hold the patella for a resection cut.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint (b)(4).Investigation summary : examination of the returned device confirmed the reported event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint sample consisted of (1) (b)(4) sigma hp pat res guide, lot code nb0711.Upon investigation of the returned patella resection guide the device would not open when the ratchet mechanism is released, confirming the complaint.Stella-lube lubrication was applied to the returned device and the device began to open and close freely with no restrictions.A worldwide complaint database search found no additional reports against the complaint sample product code/lot code combination.In several previous complaints (b0(4) codman 43-1033 lubricant was prepared and applied as per manufacturing instructions to the main joints of the returned instrument.After the lubrication was applied the device could open and close freely.The following extract from the ifu for the device(b)(4) rev g) ¿always ensure that moving parts are correctly lubricated after every cleaning cycle¿ shows that the device should be lubricated prior to use.Without appropriate lubrication as per the ifu it is possible for the device to stick.The root cause is being attributed to inadequate instrument maintenance and the need for corrective action is not indicated.Complaint trends will be monitored by post market surveillance through sep-419.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary if information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIGMA HP PAT RES GUIDE
Common Device Name
KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key8649485
Report Number1818910-2019-94678
Device Sequence Number13513766
Product Code HWT
UDI-Device Identifier10603295224815
UDI-Public10603295224815
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950501121
Device Lot NumberNB0711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/04/2019
06/24/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/20/2019
07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR